MAUDE Adverse Event Report: AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE

AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE
Model Number FG1393
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Epistaxis (4458)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Nose bleeds are a known potential side effect related to the use of radiofrequency energy on the tissue in the nose.This side effect is listing in the device labeling.
 
Event or Problem Description
The patient was seeking treatment for nasal obstruction, chronic rhinitis, and chronic sinusitis.The patient was not on anticoagulant or antiplatelet therapy, does not have a history of hypertension or abnormal bleeding, and is a former smoker who discontinued 13 years ago.The physician performed a balloon sinuplasty, inferior turbinate reduction, vivaer, and rhinaer without complication.The physician saw the patient in his office approximately 18 days later, at which time endoscopic inspection revealed normal healing with no evidence of bleeding or scabbing in the rhinaer treatment area.Five days later, the patient experienced a nosebleed and presented at the er.The patient received bilateral nasal packing and was discharged to home.The next day the patient presented at a different er with bleeding and was found to be hypotensive and tachycardic with a low hemoglobin level.The patient was taken to the or.Endoscopic inspection of the area revealed active bleeding in the posterior middle meatus.The bleeding area was cauterized which resulted in cessation of bleeding.The patient was given a 2-unit blood transfusion.The patient was taken the icu for observation and discharged to home with a normal hemoglogin level and without further complication.The physician is closely following the patient's progress.

Brand Name
RHINAER STYLUS
Common Device Name
RADIOFREQUENCY PROBE
Manufacturer (Section D)
AERIN MEDICAL INC.
2565 leghorn st.
mountain view CA 94043
Manufacturer (Section G)
AERIN MEDICAL SINGAPORE PTE. LTD.
60 albert street #16-01
singapore 18996 9
SN   189969
Manufacturer Contact
shannon scott
2565 leghorn st.
mountain view, CA 94043
5122219956
MDR Report Key19389212
Report Number3011625895-2024-00002
Device Sequence Number20771923
Product Code GEI
UDI-Device Identifier08886479300238
UDI-Public08886479300238
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K221907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Model NumberFG1393
Device Catalogue NumberCAT1394
Device Lot Number33156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age51 YR
Patient SexFemale